Heavy Rain, Wabash
- When
- July 7, 8:15 AM CST to 9:15 AM CST
- Where
- Wabash County, Mt Carmel to 1.42 mi SSE of Mt Carmel
- Reported by
- Trained Spotter
- Coordinates
- 38.420, -87.770
Low-lying roadways were flooded. Ponding of water occurred on most roads.
Thunderstorms with heavy rain were fed by a brisk southwest wind flow of moist and unstable air.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Thunderstorms with heavy rain were fed by a brisk southwest wind flow of moist and unstable air.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 7, 5:56 AM CST, 2 hours 19 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 656 AM CDT MON JUL 7 2008 .UPDATE... MINOR ADJUSTMENT FOR CONVECTIVE TRENDS OVER SOUTHEAST ILLINOIS AND SOUTHWEST INDIANA. && .DISCUSSION... MESOCALE CONVECTIVE SYSTEM /MCS/ CURRENTLY PASSING THROUGH ITS MATURE STAGE OVER EAST CENTRAL ILLINOIS AND WEST CENTRAL INDIANA AS OF 12Z THIS MORNING. ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING UPSHEAR OVER THE COLD POOL ON THE SOUTHWEST SIDE OF THE MCS. ALTHOUGH CIRRUS SHIELD WILL LIKELY INHIBIT SIGNIFICANT TEMPERATURE RISES FURTHER SOUTH INTO THE WFO PAH FORECAST AREA...GENERAL EXTRAPOLATION OF THE MCS REQUIRES AT LEAST A MORE ROBUST MENTION OF ISOLATED/SCATTERED SHOWERS AND THUNDERSTORMS FURTHER WEST INTO THE WABASH RIVER VALLEY AREA IN SOUTHEAST ILLINOIS AND FURTHER SOUTHWARD THROUGH SOUTHWEST INDIANA. AT THIS TIME...MAIN ADJUSTMENT FOR THE TEXT...TABULAR...GRIDDED PRODUCTS IS FOR CONVECTIVE TRENDS FOR THIS MORNING. GIVEN THE LACK OF SIGNIFICANT MOISTURE CONVERGENCE/INSTABILITY CHANGES IN THE GOES SOUNDER PRECIPITABLE WATER/LIFTED INDEX SATELLITE PICTURES...AS WELL AS ANY MARKED CHANGE IN CLOUD DEVELOPMENT OVER THE PENNYRILE REGION OF WEST KENTUCKY...I AM PLANNING TO STICK CLOSER TO THE 06Z GFS SOLUTION VS. THE NAM/SREF POP/WEATHER GUIDANCE FOR TODAY. && .PREV DISCUSSION... /ISSUED 335 AM CDT MON JUL 7 2008/ DISCUSSION... TWO CYCLONIC VORTEX CENTERS IN THE NORTHERN HEMISPHERE...ONE CENTERED SOUTH OF THE ALASKA ALEUTIAN CHAIN NEAR 54N/153W...AND ONE NORTHEAST OF HUDSON BAY NEAR 59N/77W SHOULD WORK TOGETHER TO PLACE THE U.S. IN A BROAD ZONAL FLOW...ESPECIALLY ACROSS THE NORTHERN 1/2 OF THE NATION. THE ONLY CONCERN WILL BE HOW MUCH DOMINANCE THE EASTERN CANADIAN VORTEXT WILL HAVE AFTER WEDNESDAY TO SUPPRESS THE WESTERLIES FURTHER SOUTH ACROSS THE WFO PAH FORECAST AREA. THIS WILL IMPACT WHETHER RAINFALL CHANCES WILL DIMINISH AFTER THURSDAY OR NOT...WILL HAVE TO WAIT AND SEE. HOWEVER IN THE SHORT TERM...THE PLACEMENT AND DOMINANCE OF THE HIGH PRESSURE RIDGE THAT MOVED TOWARD THE LOWER MISSISSIPPI VALLEY ON SUNDAY HAS PLACED A KINK MY ASSESSMENT OF CONVECTIVE CHANCES FOR TODAY. ALTHOUGH LOW LEVEL MOISTURE HAS DEFINITELY INCREASED FROM YESTERDAY /GOES SOUNDER PRECIPITABLE WATER NOW AVERAGES AROUND 1.5 INCHES AS OF 07Z MONDAY/ AND WEAK INSTABILITY IS IN PLACE /GOES SOUNDER LIFTED INDEX BETWEEN -1 AND -2 OVER SRN IL/SERN MO AS OF 07Z MONDAY/...THE GOES SOUNDINGS OVER SOUTHERN IL AND WESTERN KY INDICATE A STRONG INVERSION AT 950 MB...WITH SOME WARMING AT 575-625 MB LAYER. NOW...WITH LIFT ASSOCIATED WITH A WEAK MID LEVEL TROUGH AXIS MOVING THROUGH NRN MO...THE THERMAL PROFILE AT THE UPPER LEVEL WILL WEAKEN DURING THE MORNING. THE BIG CONCERN IS WHETHER THE LOW LEVEL INVERSION WILL WEAKEN ENOUGH TO ALLOW CONVECTIVE TEMPERATURES TO RISE EARLY ENOUGH/ BEFORE 18Z/ FOR SHOWER/THUNDERSTORM DEVELOPMENT. FOR NOW...I BELIEVE THE UPPER LEVEL SHORTWAVE AND LOW LEVEL SUBSIDENCE WILL BE OUT OF PHASE ENOUGH TO LIMIT CONVECTIVE POTENTIAL...UNLIKE WHAT I THOUGHT WITH YESTERDAYS PACKAGE. HOWEVER...THE BEST CONVECTIVE POTENTIAL WILL STILL REMAIN ALONG THE NORTHERN 1/4 OF THE WFO PAH FORECAST AREA TODAY...SO HAVE KEPT A SMALL MENTION IN PLACE. THE GFS SUPPORTS THE CURRENT GOES SOUNDINGS AND SUGGESTS A DRIER SOLUTION FOR POP/WEATHER COVERAGE TODAY. IN COORDINATING WITH THE PREVIOUS FORECAST SHIFT AND COLLABORATIVE INPUT BY WFO SGF...A SLIGHTLY SLOWER SOUTHWARD PROGRESSION OF POP/WEATHER CHANCES APPEARS TO BE A PRUDENT MOVE AT THIS TIME. I HAVE NOW PLACED THE HIGHEST CHANCES FOR RAIN CENTERED ACROSS TUESDAY NIGHT INTO WEDNESDAY...BEING MORE LIBERAL THAN HPC ON QPF...CONSIDERING THE PLACEMENT OF THE SURFACE BOUNDARY AND THE BAROCLINIC ZONE OVER THE AREA AT THAT TIME. FORECAST CERTAINTY FOR THURSDAY INTO FRIDAY IS SOMEWHAT LOWER...AS THE ECMWF/GFS DIFFER ENOUGH ON THE TRANSITIONAL SHIFT OF THE UPPER FLOW TO A SLIGHT W/NWLY COMPONENT. THIS MAY PLAY HAVOC ON POP/WEATHER CHANCES IN SUBSEQUENT FORECAST CYCLES COVERING THURSDAY AND FRIDAY. FOR WINDS...LEANED HEAVILY ON GRIDDED MOS GUIDANCE VALUES. FOR TEMPERATURES/DEWPOINTS...GFS AND GRIDDED MOS VALUES WERE BLENDED. THE FORECAST BEYOND FRIDAY WAS NOT EVALUATED FOR THIS PACKAGE. AVIATION... WITH SURFACE HIGH PRESSURE CENTERED WELL OFF THE SOUTHEAST COAST...AND A WEAK LOW PRESSURE CENTER DEVELOPING OVER THE NORTHERN AND CENTRAL PLAINS...A LIGHT SOUTH TO SOUTHWEST WIND IS EXPECTED THROUGH TONIGHT. A FEW LOCATIONS MAY SEE WINDS INCREASE TO NEAR 10 KTS THIS AFTERNOON...BUT MOST OF THE PERIOD WILL SEE 6KTS OR LESS. AS FOR CLOUD COVER...THERE WILL BE SCATTERED CLOUDS IN THE 6-9KFT LAYER THROUGH THE DAY...AND POSSIBLY TONIGHT AS WELL. A BRIEF CEILING CONDITION MAY DEVELOP OVER EASTERN SECTIONS THROUGH THE MIDDLE PART OF THE DAY. OTHERWISE ONLY SOME PERIODS OF CIRRUS CLOUDS ARE EXPECTED. A SMALL CHANCE OF A SHOWER OR THUNDERSTORM IS FORECAST FOR TODAY...MAINLY EAST OF THE MISSISSIPPI RIVER. IF CONVECTION DOES DEVELOP COVERAGE WILL BE SPARSE. THEREFORE...NO EXPLICIT MENTION OF TS WILL BE MADE IN THE 12Z TAFS. INSTEAD...WILL PROBABLY MAINTAIN CURRENT MENTION OF CB IN THE EASTERN SITES...WITH NO MENTION IN THE WEST. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && SHORT TERM...SMITH LONG TERM....SMITH AVIATION...DRS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 428 AM CDT MON JUL 7 2008 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-081000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 428 AM CDT MON JUL 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY...GENERALLY NORTH OF A WAYNE CITY ILLINOIS...EVANSVILLE AND ROCKPORT INDIANA LINE. ANY STORMS THAT DEVELOP SHOULD REMAIN BELOW SEVERE LIMITS. RIVER FLOODING CONTINUES ON THE MISSISSIPPI RIVER NEAR CAPE GIRARDEAU AND THEBES...AND ON THE BIG MUDDY RIVER NEAR MURPHYSBORO. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAT INDEX VALUES TUESDAY AFTERNOON COULD TOP OUT NEAR 100 DEGREES IN AN AREA STRETCHING FROM POPLAR BLUFF...CAPE GIRARDEAU MISSOURI AND KARNAK ILLINOIS...DOWN TO THE NORTHEAST ARKANSAS AND WEST TENNESSEE BORDERS. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST ACROSS THE ENTIRE OUTLOOK AREA TUESDAY AND WEDNESDAY AND PART OF THE OUTLOOK AREA THURSDAY AND FRIDAY. THE GREATEST POTENTIAL FOR ORGANIZED SEVERE THUNDERSTORMS WILL REMAIN NORTH OF THE OUTLOOK AREA ON TUESDAY. HOWEVER...A FEW STORMS MAY APPROACH SEVERE LIMITS ON WEDNESDAY...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. HEAVY RAIN AND MARGINALLY SEVERE WIND GUSTS WILL BE THE PRIMARY HAZARDS. FLOODING WILL CONTINUE ON THE MISSISSIPPI AND BIG MUDDY RIVERS DURING THIS TIME PERIOD. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME. SMITH
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
Low-lying roadways were flooded. Ponding of water occurred on most roads.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2008Every state in 2008This day in weather historyWarnings in Illinois, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 115206.